Skip to Main content Skip to Navigation
Journal articles

Parameterized Problems Related to Seidel's Switching

Abstract : Seidel's switching is a graph operation which makes a given vertex adjacent to precisely those vertices to which it was non-adjacent before, while keeping the rest of the graph unchanged. Two graphs are called switching-equivalent if one can be made isomorphic to the other by a sequence of switches. In this paper, we continue the study of computational complexity aspects of Seidel's switching, concentrating on Fixed Parameter Complexity. Among other results we show that switching to a graph with at most k edges, to a graph of maximum degree at most k, to a k-regular graph, or to a graph with minimum degree at least k are fixed parameter tractable problems, where k is the parameter. On the other hand, switching to a graph that contains a given fixed graph as an induced subgraph is W [1]-complete. We also show the NP-completeness of switching to a graph with a clique of linear size, and of switching to a graph with small number of edges. A consequence of the latter result is the NP-completeness of Maximum Likelihood Decoding of graph theoretic codes based on complete graphs.
Document type :
Journal articles
Complete list of metadata

Cited literature [21 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s <>
Submitted on : Tuesday, May 13, 2014 - 3:39:25 PM
Last modification on : Wednesday, November 18, 2020 - 6:32:03 PM
Long-term archiving on: : Monday, April 10, 2017 - 10:13:54 PM


Files produced by the author(s)


  • HAL Id : hal-00990491, version 1



Eva Jelinkova, Ondrej Suchy, Petr Hlineny, Jan Kratochvil. Parameterized Problems Related to Seidel's Switching. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2011, Vol. 13 no. 2 (2), pp.19--42. ⟨hal-00990491⟩



Record views


Files downloads